In the realm of optometry, a recent study has shed light on the potential impact of PDE5 inhibitors on retinal and vision changes. This revelation underscores the importance of understanding the ocular implications of commonly prescribed medications.
- PDE5 inhibitors, widely used for erectile dysfunction and pulmonary arterial hypertension, have been linked to retinal and vision changes.
- The study emphasizes the need for healthcare professionals to be aware of these potential side effects.
- Patients on PDE5 inhibitors should be monitored for any new or worsening visual impairment.
- The investigation does emphasize that while the relative risk is high, the actual risk is still quite low.
- The composite incidence for all three conditions is 15.5/10,000 person-years.
- Regular use of erectile dysfunction drugs is associated with eye problems.
- The study suggests questioning long-term users of phosphodiesterase 5 inhibitors about the onset of new or worsening visual impairment.
Blue-tinted vision, with or without increased light sensitivity, has been reported in 3% of men taking 25 mg of sildenafil, 11% taking 100 mg, and about half treated with 200 mg.
More on Erectile Dysfunction